Alert archive / Nebraska / Winter Storm Warnings in 2018

Winter Storm Warning 3, NWS Hastings, NE

November 8, 20185 counties in Nebraska

NWS Hastings, NE issued this winter storm warning at Nov 8, 2018, 5:33 AM CST for 5 counties in Nebraska. It was in force for 9 hr. 11 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 8, 2018, 5:33 AM CST (11:33 UTC)
Expired
Nov 8, 2018, 2:34 PM CST
In force
9 hr
Issued by
NWS Hastings, NE

Counties Furnas County, NE, Gosper County, NE, Harlan County, NE, Kearney County, NE, Phelps County, NE

The radar

The Grand Island radar (KUEX), 90 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 8, 5:41 AM CSTSNOW 32 Ene Axtell, NESNOW MEASURED AT NTV NEWS.
Nov 8, 7:00 AM CSTSNOW 3.5Edison, NESNOW ONGOING...THIS IS NOT A FINAL TOTAL.
Nov 8, 7:00 AM CSTSNOW 58 S Elwood, NE24 HOUR SNOWFALL TOTAL AS OF 7 AM.
Nov 8, 7:00 AM CSTSNOW 58 S Elwood, NESTORM TOTAL SNOW.
Nov 8, 8:00 AM CSTSNOW 5.81 E Cambridge, NE24 HOUR SNOWFALL TOTAL AS OF 8 AM.
Nov 8, 8:00 AM CSTSNOW 5.81 E Cambridge, NESTORM TOTAL SNOW.
Nov 8, 8:00 AM CSTHEAVY SNOW 8Holdrege, NEUNOFFICIAL REPORT VIA SOCIAL MEDIA PHOTO.
Nov 8, 8:30 AM CSTHEAVY SNOW 61 N Minden, NEOFFICIAL NWS OBSERVER TOTAL SO FAR, BUT SNOW STILL FALLING.
Nov 8, 8:30 AM CSTHEAVY SNOW 61 N Minden, NESTORM TOTAL SNOW.
Nov 8, 10:30 AM CSTSNOW 5.52 Ene Axtell, NESNOWFALL AT NTV STUDIOS.
Nov 8, 10:30 AM CSTSNOW 5.52 Ene Axtell, NESNOWFALL SO FAR AT NTV STUDIOS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 11.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2018-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2018-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1357 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

845 
WWUS43 KGID 081133
WSWGID

URGENT - WINTER WEATHER MESSAGE
National Weather Service Hastings NE
533 AM CST Thu Nov 8 2018

...Narrow band of heavy snow developing over part of south central
Nebraska...

NEZ072>074-082-083-082000-
/O.UPG.KGID.WW.Y.0015.000000T0000Z-181109T0000Z/
/O.NEW.KGID.WS.W.0003.181108T1133Z-181109T0000Z/
Gosper-Phelps-Kearney-Furnas-Harlan-
Including the cities of Elwood, Johnson Lake, Holdrege, Minden, 
Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, 
and Orleans
533 AM CST Thu Nov 8 2018

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Heavy snow. Additional snow accumulations of A snow total
  of 4 to 6 inches has already fallen in a band from near
  Cambridge to Arapahoe to Holdrege to Minden with another 1 to 3
  inches expected today, giving a snow total of 5 to 9 inches
  within this narrow band. Much less snow in the 2 to 5 inch range
  is expected outside of this locally heavy band of snow.

* WHERE...Gosper, Phelps, Kearney, Furnas and Harlan Counties.

* WHEN...Until 6 PM CST this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the morning or evening 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ005>007-017>019-NEZ046-060>063-075>077-084>087-082000-
/O.CON.KGID.WW.Y.0015.000000T0000Z-181109T0000Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Sherman-Dawson-
Buffalo-Hall-Hamilton-Adams-Clay-Fillmore-Franklin-Webster-
Nuckolls-Thayer-
Including the cities of Phillipsburg, Bellaire, Smith Center, 
Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville,
Stockton, Osborne, Downs, Beloit, Loup City, Sherman Reservoir, 
Litchfield, Lexington, Cozad, Willow Island, Gothenburg, Kearney,
Grand Island, Aurora, Hastings, Sutton, Harvard, Clay Center, 
Edgar, Fairfield, Geneva, Exeter, Fairmont, Franklin, Campbell, 
Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, 
Bostwick, Superior, Nelson, Hebron, and Deshler
533 AM CST Thu Nov 8 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Snow expected. Total snow accumulations of 1 to 4 inches
  expected, with locally greater amounts of 4 to 6 inches possible.

* WHERE...Portions of north central Kansas and central and south 
  central Nebraska. Heavier bands of 4 to 6 inches along and 
  near a line from Cambridge to Arapahoe to Holdrege to Minden, 
  Nebraska. Another band of 4 to 6 inches is possible for parts 
  of north central Kansas.

* WHEN...Until 6 PM CST this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the morning and evening 
  commute. Winds will be light through the event, which will 
  limit the threat for blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Heinlein
3 follow-up statements
693 
WWUS43 KGID 081758
WSWGID

URGENT - WINTER WEATHER MESSAGE
National Weather Service Hastings NE
1158 AM CST Thu Nov 8 2018



NEZ072-082-081900-
/O.CAN.KGID.WS.W.0003.000000T0000Z-181109T0000Z/
Gosper-Furnas-
Including the cities of Elwood, Johnson Lake, Cambridge, 
Arapahoe, Oxford, Beaver City, and Hollinger
1158 AM CST Thu Nov 8 2018

...WINTER STORM WARNING IS CANCELLED...

Snow is tapering off and although some light snow and minor
additional accumulations are possible, the bulk of the snow has
come to an end across the area.  

$$

NEZ046-060-081900-
/O.CAN.KGID.WW.Y.0015.000000T0000Z-181109T0000Z/
Sherman-Dawson-
Including the cities of Loup City, Sherman Reservoir, Litchfield,
Lexington, Cozad, Willow Island, and Gothenburg
1158 AM CST Thu Nov 8 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

Snow is tapering off and although some light snow and minor
additional accumulations are possible, the bulk of the snow has
come to an end across the area. 

$$

NEZ073-074-083-090000-
/O.CON.KGID.WS.W.0003.000000T0000Z-181109T0000Z/
Phelps-Kearney-Harlan-
Including the cities of Holdrege, Minden, Alma, and Orleans
1158 AM CST Thu Nov 8 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Additional snow possible. Additional snow accumulations
  of an inch or so is possible with snow totals of 4 to 8 inches
  from near Cambridge to Arapahoe to Holdrege to Minden. Most of
  this fell overnight and this morning. 

* WHERE...Phelps, Kearney and Harlan Counties.

* WHEN...Until 6 PM CST this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the morning or evening 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ005>007-017>019-NEZ061>063-075>077-084>087-090000-
/O.CON.KGID.WW.Y.0015.000000T0000Z-181109T0000Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Buffalo-Hall-
Hamilton-Adams-Clay-Fillmore-Franklin-Webster-Nuckolls-Thayer-
Including the cities of Phillipsburg, Bellaire, Smith Center, 
Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville,
Stockton, Osborne, Downs, Beloit, Kearney, Grand Island, Aurora, 
Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Geneva,
Exeter, Fairmont, Franklin, Campbell, Hildreth, Inavale, 
Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, 
Nelson, Hebron, and Deshler
1158 AM CST Thu Nov 8 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Snow expected. Total snow accumulations of 1 to 4 
  inches expected, with locally greater amounts of 4 to 6 inches 
  possible.

* WHERE...Portions of north central Kansas and central and south
  central Nebraska. 

* WHEN...Until 6 PM CST this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the morning and evening 
  commute. Winds will be light through the event, which will 
  limit the threat for blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Billings Wright
938 
WWUS43 KGID 081812
WSWGID

URGENT - WINTER WEATHER MESSAGE
National Weather Service Hastings NE
1212 PM CST Thu Nov 8 2018


NEZ073-074-083-090000-
/O.CON.KGID.WS.W.0003.000000T0000Z-181109T0000Z/
Phelps-Kearney-Harlan-
Including the cities of Holdrege, Minden, Alma, and Orleans
1212 PM CST Thu Nov 8 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Additional snow possible. Additional snow accumulations 
  of an inch or so is possible with snow totals of 4 to 8 inches 
  from near Cambridge to Arapahoe to Holdrege to Minden. Most of 
  this fell overnight and this morning.

* WHERE...Phelps, Kearney and Harlan Counties.

* WHEN...Until 6 PM CST this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The
  hazardous conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ005>007-017>019-NEZ061>063-075>077-084>087-090000-
/O.CON.KGID.WW.Y.0015.000000T0000Z-181109T0000Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Buffalo-Hall-
Hamilton-Adams-Clay-Fillmore-Franklin-Webster-Nuckolls-Thayer-
Including the cities of Phillipsburg, Bellaire, Smith Center, 
Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville,
Stockton, Osborne, Downs, Beloit, Kearney, Grand Island, Aurora, 
Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Geneva,
Exeter, Fairmont, Franklin, Campbell, Hildreth, Inavale, 
Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, 
Nelson, Hebron, and Deshler
1212 PM CST Thu Nov 8 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Snow expected. Total snow accumulations of 1 to 4 
  inches expected, with locally greater amounts of 4 to 6 inches 
  possible.

* WHERE...Portions of north central Kansas and central and south 
  central Nebraska.

* WHEN...Until 6 PM CST this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The
  hazardous conditions could impact the evening commute. Winds 
  will be light through the event, which will limit the threat for
  blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Billings Wright
857 
WWUS43 KGID 082034
WSWGID

URGENT - WINTER WEATHER MESSAGE
National Weather Service Hastings NE
234 PM CST Thu Nov 8 2018


NEZ073-074-083-082145-
/O.CAN.KGID.WS.W.0003.000000T0000Z-181109T0000Z/
Phelps-Kearney-Harlan-
Including the cities of Holdrege, Minden, Alma, and Orleans
234 PM CST Thu Nov 8 2018

...WINTER STORM WARNING IS CANCELLED...

The snow has basically come to an end across the area, thus ending
the need for the Winter Storm Warning. 

$$

NEZ061>063-082145-
/O.CAN.KGID.WW.Y.0015.000000T0000Z-181109T0000Z/
Buffalo-Hall-Hamilton-
Including the cities of Kearney, Grand Island, and Aurora
234 PM CST Thu Nov 8 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

The snow has come to an end across the area, thus ending the need
for the Winter Weather Advisory.

$$

KSZ005>007-017>019-NEZ075>077-084>087-090000-
/O.CON.KGID.WW.Y.0015.000000T0000Z-181109T0000Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Adams-Clay-Fillmore-
Franklin-Webster-Nuckolls-Thayer-
Including the cities of Phillipsburg, Bellaire, Smith Center, 
Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville,
Stockton, Osborne, Downs, Beloit, Hastings, Sutton, Harvard, 
Clay Center, Edgar, Fairfield, Geneva, Exeter, Fairmont, 
Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, 
Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler
234 PM CST Thu Nov 8 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Snow expected. New snow up to an inch is possible. Total
  snow accumulations of around 2 inches expected, locally higher
  amounts possible.  

* WHERE...Portions of north central Kansas and south central 
  Nebraska.

* WHEN...Until 6 PM CST this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the evening commute. Winds 
  will be light through the event, which will limit the threat 
  for blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Billings Wright

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this winter storm warning went out at Nov 8, 12:10 AM CST, 5 hours 23 minutes earlier.

Area forecast discussion, Nov 8, 12:10 AM CST, 5 hours 23 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
1210 AM CST Thu Nov 8 2018

.UPDATE...
Issued at 932 PM CST Wed Nov 7 2018

Uncertainty still fairly high and lowered snowfall amounts across
northeastern zones.

Tonight...
WSR-88D Radar has been showing snow across our western forecast
area for several hours, but these radar returns are primarily
showing snow aloft and much of it has not been reaching the
surface. The atmosphere at Lexington has finally saturated enough
to allow snow to reach the surface and we have been seeing at
least light snow now in Lexington with visibility at times down to
around 1 mile in snow. We expect snow will continue to slowly work
east overnight but it will take time for saturation and snow to
reach the surface the further east you are. Am not expecting much
more than a trace if anything for areas east and northeast of the
Tri-Cities prior to 6am. However, snow bands in our far west and
southwest could yield 1-2 inch amounts prior to dawn.

Lowered snowfall amounts by around 1 inch northeastern half of the
forecast area and uncertainty remains fairly high due to expected
banding nature of this snowfall. May need to further lower
snowfall amounts based on some of the new 00z model runs that are
just starting to come in.

The difficulty is that within the heavier frontogenetic snow bands
we could see the snowfall amounts that we are currently
forecasting, but these snow bands will be more narrow with some
areas outside of these bands struggling to get even 1 inch of
snow. Therefore, our snow forecast is too high for areas that end
up getting missed by these heavier snow bands. Overnight forecast
shift may need to further lower snowfall amounts if we can get a
better handle on the location of where these snow bands will set
up and which areas are more likely to get missed.

&&

.SHORT TERM...(This evening through Thursday Night)
Issued at 226 PM CST Wed Nov 7 2018

The main focus on the short-term forecast is the incoming snow
event starting late tonight and continuing through Thursday.

Snow is already ongoing across southwestern Nebraska and
northwestern Kansas, and this activity is expected to gradually
move into western portions of the forecast area later this
evening. As such, I bumped up the start time of the advisory
slightly. As moisture and isentropic lift increase Thursday
morning, we will see areas of snow overspread the entirety of the
forecast area.

Snow amounts continue to be difficult to pin down. The 12Z suite
of GFS/NAM nudged the heaviest band farther north to near
Interstate 80, but the 12Z ECMWF actually went the other way, with
the heaviest band near the KS/NE border. The 18Z NAMnest is even
more extreme with the northward solution, and I believe this is an
outlier. As a result of this uncertainty, the "official" forecast
of a 2-4.5" is probably too heavy in some locations, and local
areas could get slightly more.

With cloudy skies and ongoing precipitation, air temperatures
should remain at or below freezing through the day, so melting
will be minimized and snow should accumulate fairly efficiently.

The good news with this system is that winds will remain light on
Thursday...generally only 5-10 MPH. This means that
blowing/drifting snow won't be a major problem and visibility will
only be significantly impacted in the heaviest snow bands.

.LONG TERM...(Friday through Wednesday)
Issued at 226 PM CST Wed Nov 7 2018

The local area will be on the west side of the upper trough by
Friday morning. As such, we will see gusty northwesterly winds.
The strongest winds will likely be closer to the Missouri River,
but portions of the local area may still see gusts of 30-40 MPH.
As winds increase, wind chill values will range from -5 to 5
degrees. This wind may also lead to some blowing snow in areas
that receive significant snow on Thursday.

This strong northerly flow will also advect in enough cold air to
keep afternoon high temperatures from reaching any higher than
the mid 20s to near 30 degrees.

Friday night will be the coldest night of the week, with in the
low to mid teens expected.

Saturday and Sunday will be a bit warmer (although still below
normal) with highs ranging from 35 to 45 degrees and lows in the
20s. Another upper trough is forecast to move through the area on
Sunday. That said, it won't have much moisture to work with so
there is only a low chance for rain/snow across northern KS.

A slight cooldown is forecasted on Monday as the trough moves
though, but a warming trend will begin by the middle of the week
as we see increased ridging over the western CONUS.

&&

.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Thursday)
Issued at 1153 PM CST Wed Nov 7 2018

Tough call for ceilings/vis as this will highly be influenced by
snow bands today. Generally, the worst weather conditions will be
between 10Z and 00Z Friday.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...Winter Weather Advisory from 6 AM to 6 PM CST Thursday for
     NEZ046-061>063-074>077-085>087.

     Winter Weather Advisory until 6 PM CST Thursday for NEZ060-072-
     073-082>084.

KS...Winter Weather Advisory from 6 AM to 6 PM CST Thursday for
     KSZ007-019.

     Winter Weather Advisory until 6 PM CST Thursday for KSZ005-006-
     017-018.

&&

UPDATE...Wesely
SHORT TERM...Mangels
LONG TERM...Mangels
AVIATION...Heinlein
Hazardous weather outlook, Nov 7, 1:59 PM CST, 15 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
159 PM CST Wed Nov 7 2018

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
081200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
159 PM CST Wed Nov 7 2018

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...This Afternoon and Tonight.

A Winter Weather Advisory for snow is in effect after 9PM for
areas along and southwest of a line from Lexington to Franklin,
Nebraska to Osborne, Kansas. Please refer to the Winter Weather
Advisory for more details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The Winter Weather Advisory expands east for Thursday and is in
effect for north central Kansas and locations southwest of a line
from Loup City to Grand Island to Geneva. Snow accumulations of 1
to 4 inches are forecast across the outlook area, with the higher
amounts possible in localized areas.

Wind chills as low as 5 degrees below zero are expected across
central Nebraska late Thursday night into Friday morning.

.SPOTTER INFORMATION STATEMENT...

Snow reports are appreciated late Wednesday night into Thursday.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Mangels

In the hours before

Local storm report, Nov 8, 3:43 AM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
343 AM CST THU NOV 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 AM     SNOW             HOLDREGE                40.44N 99.38W
11/08/2018  E3.5 INCH        PHELPS             NE   LAW ENFORCEMENT

            SNOWFALL SO FAR ESTIMATED TO BE BETWEEN 3-4
            INCHES AT THE SHERIFFS OFFICE.

&&

Nearby

Winter Storm Warnings in Nebraska, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.